Alert archive / Maryland / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 16, 2007, 6:46 PM EDT for Harford County, Maryland. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2007, 6:46 PM EDT (22:46 UTC)
- Expired
- Jul 16, 2007, 8:45 PM EDT
- In force
- 119 min
- Issued by
- NWS Baltimore/Washington
- Area
- Whole counties
County Harford County, MD
The radar
The Dover AFB radar (KDOX), 108 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KLWX 162246
FFWLWX
MDC025-170045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
646 PM EDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARFORD COUNTY IN NORTHERN MARYLAND
* UNTIL 845 PM EDT
* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS THAT HAVE AFFECTED SOUTHERN
HARFORD COUNTY.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE FLOODING
INCLUDE ABERDEEN...BEL AIR...FALLSTON...HAVRE DE GRACE...PERRYMAN
AND PLEASANT HILLS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3958 7610 3945 7606 3941 7614 3943 7622
3941 7636 3952 7645
$$
MANNING1 follow-up statement
000
WGUS71 KLWX 170037
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
837 PM EDT MON JUL 16 2007
MDC025-170047-
HARFORD MD-
837 PM EDT MON JUL 16 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT FOR SOUTHERN
HARFORD COUNTY...
THE THUNDERSTORMS THAT CAUSED FLOODING HAVE MOVED WELL EAST OF THE
AREA AND HIGH WATER WILL CONTINUE TO RECEDE...THEREFORE THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3958 7610 3945 7606 3941 7614 3943 7622
3941 7636 3952 7645
$$
MANNINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:54 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 16, 2:54 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 254 PM EDT MON JUL 16 2007 .SYNOPSIS...A WARM HUMID AIR MASS WILL REMAIN IN PLACE ACROSS THE REGION TILL LATE FRI WHEN A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION. CANADIAN HIGH PRES WILL BUILD IN FOR THE SECOND HALF OF THE WEEKEND. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT. TSTMS XPCD TO BUILD NEWD WITH TIME WITH AN INCREASING THREAT OF DAMAGING WINDS AND HAIL. PLEASE SEE LATEST WARNINGS/STATEMENTS FOR UPDATES ON CURRENT CONVECTION. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM TUESDAY/... WEAK FRONT/SFC TROUGH WILL MOVE SLOWLY SOUTH AND EAST TONIGHT. STORMS XPCD TO DISSIPATE BY MIDNIGHT WITH LOSS OF HEATING. TOMORROW...MORE STABLE AND LESS HUMID AIR WILL WORK IN AS A WEAK HIGH PRES TRIES TO BUILD IN. HAVE REMOVED MENTION OF TSTMS EVERYWHERE XPCPT FOR THE SRN SHEN VALLEY BY AUGUSTA/NELSON COUNTIES WHERE KEPT A 20 PERCENT. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... OVERALL PATTERN CONTINUES TO SHOW A RIDGE ACROSS THE WESTERN STATES AND A BROAD TROF ACROSS THE EAST COAST. ENSEMBLES AND LONG TERM GUIDANCE SUGGESTS THAT THE UPPER LOW OVER EASTERN CANADA WILL CONTINUE TO DOMINATE THE WEATHER OVER OUR REGION THROUGH MUCH OF THE PERIOD. FORECAST AREA WILL BE ON THE SOUTHERN EDGE OF THE EAST COAST TROF SO WARM AND HUMID WEATHER TO CONTINUE UNTIL A FRONTAL PASSAGE EARLY FRIDAY. AS A RESULT...WILL KEEP MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN FORECAST THROUGH FRIDAY. THE BEST CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE THURSDAY NIGHT AS A STRONG COLD FRONT TRACKS THROUGH REGION. UPPER TROF WILL AMPLIFY ACROSS EAST COAST BY THE END OF THE WEEK WITH AN UPPER LOW...PER GFS...SLIDING ACROSS PA. THIS SHOULD RESULT IN MUCH LOWER HUMIDITIES AND COOLER TEMPERATURES FOR THE UPCOMING WEEKEND. TEMPERATURES IN GENERAL LOOK TO BE SLIGHTLY ABOVE SEASONAL NORMS. && .AVIATION /19Z MONDAY THROUGH SATURDAY/...SCATTERED THUNDERSTORMS THRU ABT 00Z THE MAIN CONCERN. MVFR/IFR FOG POSSIBLE AT CHO TOMORROW MORNING WHERE RAIN HAS FALLEN THE HEAVIEST THIS AFTERNOON. SCT TSTMS AGAIN WED-THU IN WARM HUMID AIR MASS. && .MARINE...WINDS GENERALLY LESS THAN 10 KTS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && PRODUCTS...ROSA/RW
Hazardous weather outlook, Jul 16, 2:27 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 227 PM EDT MON JUL 16 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-171000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 227 PM EDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 9 PM FOR AREAS EAST OF THE BLUE RIDGE MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE DAILY TUESDAY THROUGH THROUGH FRIDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN ACTIVATED.
In the hours before
Special weather statement, Jul 16, 5:41 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 541 PM EDT MON JUL 16 2007 VAZ031-041-042-162230- FAUQUIER VA-CLARKE VA-LOUDOUN VA- 541 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORMS TO AFFECT NORTHERN FAUQUIER...SOUTHERN CLARKE AND WESTERN LOUDOUN COUNTIES... AT 541 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BETHEL...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF PARIS...UPPERVILLE AND RECTORTOWN WILL BE AFFECTED BY THIS STORM. GMS
Special weather statement, Jul 16, 5:43 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 543 PM EDT MON JUL 16 2007 VAZ027-030-162230- WARREN VA-SHENANDOAH VA- 543 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORMS TO AFFECT WARREN AND EASTERN SHENANDOAH COUNTIES... AT 543 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DILBECK...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF FRONT ROYAL WILL BE AFFECTED BY THIS STORM. GMS
Local storm report, Jul 16, 6:22 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
622 PM EDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL FALLSTON 39.52N 76.43W
07/16/2007 E1.00 INCH HARFORD MD TRAINED SPOTTER
QUARTER SIZE HAIL
&&
SMZLocal storm report, Jul 16, 6:24 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
624 PM EDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 2 N PHOENIX 39.55N 76.62W
07/16/2007 BALTIMORE MD EMERGENCY MNGR
TREE DOWN NEAR CORBETT RD.
0542 PM TSTM WND DMG 3 SE MONKTON 39.55N 76.58W
07/16/2007 BALTIMORE MD EMERGENCY MNGR
TREE DOWN NEAR OLD YORK RD NEAR TROYER.
&&
GMSSpecial weather statement, Jul 16, 6:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 630 PM EDT MON JUL 16 2007 VAZ031-162300- CLARKE VA- 630 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORMS TO AFFECT CLARKE COUNTY... AT 630 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF BERRYVILLE...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF BERRYVILLE WILL BE AFFECTED BY THIS STORM. GMS
Special weather statement, Jul 16, 6:37 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 637 PM EDT MON JUL 16 2007 VAZ026-029-162315- PAGE VA-ROCKINGHAM VA- 637 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORMS TO AFFECT SOUTHERN PAGE AND NORTHERN ROCKINGHAM COUNTIES... AT 637 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TIMBERVILLE...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF STANLEY WILL BE AFFECTED BY THIS STORM. GMS
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:27 PM EDT | Severe Thunderstorm Warning | LWX | Calvert | 27 min |
| Jul 16, 5:26 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore | 37 min |
| Jul 16, 5:35 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 55 min |
| Jul 16, 6:12 PM EDT | Tornado Warning | LWX | Harford | 48 min |
| Jul 16, 7:22 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 38 min |
Nearby
Flash Flood Warnings in Maryland, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.